0

Your Cart is Empty

Can Sleep Medications Cause Dry Eye?

April 04, 2018 1 min read

What Medications Cause Dry Eyes?

 

A patient has been using Ambien to help with sleep for awhile now and she feels that it has contributed to her dry eye problem. She was wondering if there are other people out there having issues with that.

 

Absolutely, Ambien can cause eye irritation. That is one of the symptoms that is in their little drug info packet. It says that it can cause eye irritation, so to me that means most likely dry eyes.

Some things that you can maybe consider to get off of drugs like Ambien is try a magnesium spray. We use it every night before we go to bed. You just spray it on your chest, or really wherever you want , and it will soak right into your system. Magnesium is great for sleep. That is something that you could consider instead of the pharmaceutical medications if you really want to get off of those to help your dry eyes.  

 

One Love,

Join Dr. Travis Zigler and Dr. Jenna Zigler LIVE on Facebook every Sunday at 5:00 pm EST in the Dry Eye Syndrome Support Community on Facebook

Click here to get Dr. Jenna's E-book, The Dry Eye Book, for FREE


2 Responses

Jenna Zigler
Jenna Zigler

May 16, 2018

Amy – Medications could be causing much of the dry eye you’re experiencing, but unfortunately we are not your doctor and we cannot recommend you go off of any prescription medications without your doctor advising you to do so! Best of Luck
One Love,
Dr. Jenna Zigler

Amy Rentzel
Amy Rentzel

May 16, 2018

Unfortunately I have advanced Lyme Disease Complex and for me this includes a severe sleep issue and have had to take 3 drugs nightly since 1994 out of desperation. Not sleep meds but very addictive. They never caused dry eye in the past but now wondering if these are the cause. Magnesium spray makes me itch like crazy so I can’t use that but I do take other magnesium.I also find one of the magnesium drinks more helpful before bed, but not enough to start weaning off the drugs. I am not in favor of chemicals by the way. But there’s been damage to the nervous system and at this point these are not optiomal for me. The whole dry eye mess went away for awhile but now it’s back. I have to apply a thick gel to my eyes 2-3 times nightly which further interrupts my sleep. I follow all your dietary/supplement guidelines along with your mask and lid and lash cleanser. Exercise as tolerated. Also use gel drops during the day. Ointments dry me out further. Is there any hope for relief?

Leave a comment

Comments will be approved before showing up.


Also in Dry Eye - Dr. Zigler discusses signs, symptoms, treatment

OCuSOFT® Lid Scrub Foaming Eyelid Cleanser vs OCuSOFT® Lid Scrub Plus
OCuSOFT® Lid Scrub Foaming Eyelid Cleanser vs OCuSOFT® Lid Scrub Plus

March 25, 2020 8 min read

Read More
7 Accutane Side Effects and Why You Should Avoid Accutane
7 Accutane Side Effects and Why You Should Avoid Accutane

March 23, 2020 11 min read

Read More
Demodex Eyelash Mites...Yes, They're Real!
Demodex Eyelash Mites...Yes, They're Real!

March 04, 2020 4 min read

Read More